Mothering Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
4,962 Posts
Discussion Starter · #1 ·
Please help me. Check out this thread fo details.<br><a href="http://www.mothering.com/discussions/showthread.php?t=614351" target="_blank">http://www.mothering.com/discussions...d.php?t=614351</a>
 

·
Registered
Joined
·
24,720 Posts
Tylenol will destroy a healthy liver quickly.<br><br>
Fever is the body's natural response to fighting infection.<br><br>
I prefer asprin, and I only give it to help the sick person relax enough to sleep if that is desirable. I would only use tylenol if there was a danger of bleeding, which is a side effect of asprin.
 

·
Registered
Joined
·
671 Posts
Tylenol will only damage a liver if the recommended dose is exceeded or if a person has pre-existing liver damage or a condition that results in lower levels of glutathione.<br><br>
Aspirin is NOT recommended for children with fevers due to the possible risk of Reye's syndrome.<br><br>
---<br><br>
From MayoClinic.Com: <a href="http://www.mayoclinic.com/health/reyes-syndrome/DS00142" target="_blank">Reye's Syndrome</a><br><br>
For more than a century, aspirin was used to help safely relieve the symptoms of everything from headaches to stomach cramps. But in households with children, this commonplace medication is a potentially dangerous drug. That's because the use of aspirin has been linked with Reye's syndrome — a rare but serious illness that can affect the blood, liver and brain of children and teenagers recovering from a viral infection.<br><br>
...<br><br>
From the National Institute of Neurological Disorders and Stroke: <a href="http://www.ninds.nih.gov/disorders/reyes_syndrome/reyes_syndrome.htm" target="_blank">NINDS Reye's Syndrome Information Page</a><br><br>
The cause of [Reye's Syndrome] remains a mystery. However studies have shown that using aspirin or salicylate-containing medications to treat viral illnesses increases the risk of developing RS. A physician should be consulted before giving a child any aspirin or anti-nausea medicines during a viral illness, which can mask the symptoms of RS.<br><br>
...<br>
From the CDC: <a href="http://www.cdc.gov/ncidod/diseases/reye.htm" target="_blank">CDC Study Shows Sharp Decline in Reye's Syndrome among U.S. Children</a><br><br>
[The] CDC in 1980 began cautioning parents and physicians about a possible association between Reye's syndrome and the use of aspirin to treat children with chickenpox or influenza-like illnesses. The U.S. Surgeon General issued a formal advisory about the use of salicylates (specifically aspirin and aspirin-containing products) in 1982, and the Food and Drug Administration required that warning labels be used for all aspirin products, beginning in 1986.
 

·
Registered
Joined
·
24,720 Posts
I said that about tylenol because it seems to me that this woman is exceeding its use in these little ones.<br><br>
There are lots of liver transplants done in this country, and while most are due to damage from drugs, alcohol and hepatitis, I would wager that much earlier damage is from tylenol use. Many parents do not realize how it can damage a child's liver at a young age and think it is harmless.<br><br>
I would never and have never given a small child asprin. Only a child over ten or over 80#. The fever should be enough to let them rest. An older person gets restless with fever.<br><br>
The Reyes Syndrome information regarding asprin surfaced right before the Tylenol scare of 1981-82. People started to take acetametaphine as they had taken asprin before, and there were problems.
 

·
Registered
Joined
·
8,658 Posts
There is no reason not to give a child in pain that doesn't have flu or chicken pox a suitable dose of aspirin. It's not 'done', but just look at what <i>is</i> done. Toxic dosing of a child with Tylenol is routine & people don't blink an eye.<br><br>
But I sure don't do anything for a normal fever- how on earth do people expect a fever to do it's job? People are so ill-informed it's scary.
 
1 - 6 of 6 Posts
Top